Alert archive / Kansas / Fire Weather Watches in 2021
Fire Weather Watch 2, NWS Dodge City, KS
NWS Dodge City, KS issued this fire weather watch at Feb 26, 2021, 1:39 PM CST for Lane County, Scott County, Kansas. It took effect at Feb 27, 2021, 12:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 26, 2021, 1:39 PM CST (19:39 UTC)
- In effect from
- Feb 27, 2021, 12:00 PM CST
- Expired
- Feb 27, 2021, 2:41 AM CST
- In force
- Issued by
- NWS Dodge City, KS
Counties Lane County, KS, Scott County, KS
The radar
The Dodge City radar (KDDC), 102 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 7.7 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1746 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 232 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
172 WWUS83 KDDC 261939 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 139 PM CST Fri Feb 26 2021 KSZ061>063-074>077-084>087-270345- /O.CON.KDDC.FW.W.0004.210227T1800Z-210228T0000Z/ Hamilton-Kearny-Finney-Stanton-Grant-Haskell-Gray-Morton-Stevens- Seward-Meade- 139 PM CST Fri Feb 26 2021 /1239 PM MST Fri Feb 26 2021/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CST /11 AM MST/ TO 6 PM CST /5 PM MST/ SATURDAY FOR STRONG/GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 061...062...063...074...075...076...077... 084...085...086 AND 087... * Affected Area...In Kansas...Fire Weather Zone 061 Hamilton... Fire Weather Zone 062 Kearny...Fire Weather Zone 063 Finney... Fire Weather Zone 074 Stanton...Fire Weather Zone 075 Grant... Fire Weather Zone 076 Haskell...Fire Weather Zone 077 Gray... Fire Weather Zone 084 Morton...Fire Weather Zone 085 Stevens... Fire Weather Zone 086 Seward and Fire Weather Zone 087 Meade. * Winds...West 15 to 25 mph with gusts up to 35 mph. * Timing...12 PM CST through 6 PM CST * Relative Humidity...As low as 10 percent. * Temperatures...In the mid 60s to low 70s. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && Springer $$ KSZ043-044-270345- /O.NEW.KDDC.FW.A.0002.210227T1800Z-210228T0000Z/ Scott-Lane- 139 PM CST Fri Feb 26 2021 ...FIRE WEATHER WATCH IN EFFECT SATURDAY AFTERNOON FOR STRONG/GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 043 AND 044... The National Weather Service in Dodge City has issued a Fire Weather Watch FOR strong/gusty winds and low relative humidity, which is in effect Saturday afternoon. * Affected Area...In Kansas...Fire Weather Zone 043 Scott and Fire Weather Zone 044 Lane. * Winds...Northwest 20 to 25 mph with gusts up to 35 mph. * Timing...12 PM CST through 6 PM CST * Relative Humidity...As low as 12 percent. * Temperatures...In the mid to upper 60s. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc Springer
2 follow-up statements
478 WWUS83 KDDC 270505 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 1105 PM CST Fri Feb 26 2021 KSZ061>063-074>077-084>087-271315- /O.CON.KDDC.FW.W.0004.210227T1800Z-210228T0000Z/ Hamilton-Kearny-Finney-Stanton-Grant-Haskell-Gray-Morton-Stevens- Seward-Meade- 1105 PM CST Fri Feb 26 2021 /1005 PM MST Fri Feb 26 2021/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CST /11 AM MST/ TO 6 PM CST /5 PM MST/ SATURDAY FOR STRONG/GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 061...062...063...074... 075...076...077...084...085...086 AND 087... * Affected Area...In Kansas...Fire Weather Zone 061 Hamilton... Fire Weather Zone 062 Kearny...Fire Weather Zone 063 Finney... Fire Weather Zone 074 Stanton...Fire Weather Zone 075 Grant... Fire Weather Zone 076 Haskell...Fire Weather Zone 077 Gray... Fire Weather Zone 084 Morton...Fire Weather Zone 085 Stevens... Fire Weather Zone 086 Seward and Fire Weather Zone 087 Meade. * Winds...Southwest 20 to 25 mph with gusts up to 35 mph. * Timing...12 PM CST through 6 PM CST * Relative Humidity...As low as 10 percent. * Temperatures...In the upper 60s to lower 70s. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ KSZ043-044-271315- /O.CON.KDDC.FW.A.0002.210227T1800Z-210228T0000Z/ Scott-Lane- 1105 PM CST Fri Feb 26 2021 ...FIRE WEATHER WATCH REMAINS IN EFFECT SATURDAY AFTERNOON FOR STRONG/GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 043 AND 044... * Affected Area...In Kansas...Fire Weather Zone 043 Scott and Fire Weather Zone 044 Lane. * Winds...Southwest 20 to 25 mph with gusts up to 35 mph. * Timing...12 PM CST through 6 PM CST * Relative Humidity...As low as 12 percent. * Temperatures...In the mid 60s. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
906 WWUS83 KDDC 270841 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 241 AM CST Sat Feb 27 2021 KSZ043-044-271900- /O.UPG.KDDC.FW.A.0002.210227T1800Z-210228T0000Z/ /O.EXA.KDDC.FW.W.0004.210227T1800Z-210228T0000Z/ Scott-Lane- 241 AM CST Sat Feb 27 2021 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 043 AND 044... The National Weather Service in Dodge City has issued a Red Flag Warning For wind and low relative humidity, which is in effect from noon today to 6 PM CST this evening. The Fire Weather Watch is no longer in effect. * Affected Area...In Kansas...Fire Weather Zone 043 Scott and Fire Weather Zone 044 Lane. * Winds...West 20 to 25 mph with gusts up to 40 mph. * Timing...12 PM CST through 6 PM CST * Relative Humidity...As low as 11 percent. * Temperatures...In the mid 60s. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ KSZ030-031-045-064-078-088-271900- /O.EXA.KDDC.FW.W.0004.210227T1800Z-210228T0000Z/ Trego-Ellis-Ness-Hodgeman-Ford-Clark- 241 AM CST Sat Feb 27 2021 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 030...031...045...064...078 AND 088... The National Weather Service in Dodge City has issued a Red Flag Warning For wind and low relative humidity, which is in effect from noon today to 6 PM CST this evening. * Affected Area...In Kansas...Fire Weather Zone 030 Trego...Fire Weather Zone 031 Ellis...Fire Weather Zone 045 Ness...Fire Weather Zone 064 Hodgeman...Fire Weather Zone 078 Ford and Fire Weather Zone 088 Clark. * Winds...Southwest 20 to 25 mph with gusts up to 35 mph. * Timing...12 PM CST through 6 PM CST * Relative Humidity...As low as 12 percent. * Temperatures...In the mid 60s to lower 70s. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ KSZ061>063-074>077-084>087-271900- /O.CON.KDDC.FW.W.0004.210227T1800Z-210228T0000Z/ Hamilton-Kearny-Finney-Stanton-Grant-Haskell-Gray-Morton-Stevens- Seward-Meade- 241 AM CST Sat Feb 27 2021 /141 AM MST Sat Feb 27 2021/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO 6 PM CST /5 PM MST/ THIS EVENING FOR STRONG/GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 061...062... 063...074...075...076...077...084...085...086 AND 087... * Affected Area...In Kansas...Fire Weather Zone 061 Hamilton... Fire Weather Zone 062 Kearny...Fire Weather Zone 063 Finney... Fire Weather Zone 074 Stanton...Fire Weather Zone 075 Grant... Fire Weather Zone 076 Haskell...Fire Weather Zone 077 Gray... Fire Weather Zone 084 Morton...Fire Weather Zone 085 Stevens... Fire Weather Zone 086 Seward and Fire Weather Zone 087 Meade. * Winds...West 20 to 25 mph with gusts up to 40 mph. * Timing...12 PM CST through 6 PM CST * Relative Humidity...As low as 8 percent. * Temperatures...In the upper 60s to lower 70s. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this fire weather watch went out at Feb 26, 10:58 AM CST, 2 hours 41 minutes earlier.
Area forecast discussion, Feb 26, 10:58 AM CST, 2 hours 41 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 1058 AM CST Fri Feb 26 2021 ...Updated Aviation... .SHORT TERM...(Today and tonight) Issued at 222 AM CST Fri Feb 26 2021 A surface boundary will cross into southwest Kansas today as an upper level disturbance exits the Rockies and moves across the West Central High Plains. As this boundary passes the winds will shift to the west northwest and drier air will begin to spread into the area. BUFR soundings show that the west winds in the surface to 3000ft AGL level will range from 10 to near 20 knots so at this time expect the sustained winds to stay in the 10 to 20 mph range as the afternoon relative humidity falls back into the 15 to 20 percent range. Elevated to near critical fire weather conditions still look likely west of highway 283 given these conditions. As for temperatures have continued to follow the warmer guidance for highs today, especially west of highway 283 where the drier conditions and deeper mixing is forecast to occur. Tonight winds will fall back quickly to less than 10 mph and given the clear conditions and forecast surface dewpoints overnight the lows are expected to fall back into the 20s once again west of highway 283. Lows around 30 appear more likely across south central Kansas. .LONG TERM...(Saturday through Thursday) Issued at 222 AM CST Fri Feb 26 2021 Saturday will be similar to the conditions expected later today (Friday) with the exception of a deeper mixed layer and stronger winds in this forecast mixed layer. Near Critical or even an area of critical of fire weather conditions will be possible Saturday afternoon west of highway 283 given the increased winds and low humidities. On Saturday will also be watching a surface cold front as it moves into southwest Kansas during the day. Models this morning still differ on the exact location of this boundary late day but general consensus is placing this boundary just south and east of the Dodge City. Following this for the location of the cold front late day and where the warmer air will be located late day ahead of this cold front will continue to learn towards the warmer guidance for highs Saturday afternoon. Highs around 70 degrees will not be out of the question south of Dodge City. Saturday evening will also have to monitor the potential for an isolated thunderstorm or two ahead of this cold front near the Pratt and Medicine Lodge areas based on where the forecast better moisture return will be located along with 850mb warm air advection and mid level instability. At this time however it appears the higher probability of this occurring will be further south and east so will leave any mention of thunderstorms out of the Saturday evening period. An area High pressure at the surface will settle into southwest Kansas following the late Saturday. Gusty winds Saturday night behind this front will decrease Sunday as cooler, more seasonal, temperatures settling into southwest Kansas late this weekend. Early next week we will be monitoring the track of a developing upper low over southern Arizona. At this time based on the latest forecast track it appears that this upper low will move into west Texas Monday and then lift northeast across Oklahoma early Tuesday. The ECMWF and GFS were in generally good agreement with the track of this system and if this track verifies then there will be a chance for some light snow or cold rain across south central Kansas and portions of southwest Kansas late Monday night/early Tuesday morning based on the location of the 700-500mb deformation zone north/northwest of this upper low. Temperatures will stay on the cool side Tuesday as this system lifts northeast from Oklahoma into southeast Kansas/southwest Missouri but after this it appears that a warm up will occur mid week as westerly downslope flow improves. This warming trend/downslope flow will be occurring ahead of our next upper level system that will be dropping south across the Western United States. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1054 AM CST Fri Feb 26 2021 VFR/SKC flying conditions are expected for all terminals this TAF cycle. Winds will be veering around to northerly in the next couple hours and become gusty as a weak cold front passes through, but weaken quickly and become light and variable overnight. Winds will increase again tomorrow morning out of the south/southwest becoming fairly gusty by the afternoon. && .FIRE WEATHER... Issued at 222 AM CST Fri Feb 26 2021 Westerly winds will develop today behind a surface boundary that will move across southwest Kansas. Model soundings this morning continue to indicate that the developing west northwest winds will mainly 10 to near 20 mph this Friday afternoon. These winds will bring some dry air back to southwest Kansas and at this time it appears that afternoon relative humidity values will fall back into the 15 to 20 percent range west of highway 283. These winds and low humidity values supports elevated to near critical fire risk today west of highway 283. Dry and unseasonably warm conditions will once again be possible on Saturday which will place most of southwest Kansas in the elevated to near critical fire weather risk level. Critical Fire weather conditions may also be possible Saturday afternoon but exactly where this will occur is somewhat unclear early this Thursday morning given the low confidence of where a cold front is forecast to be located late day across southwest Kansas. At this time it appears that the cold front will be located near the Dodge City area so the location most favorable to critical fire weather conditions will be west of a Dodge City to Meade line Saturday afternoon. This is where the lowest relative humidities are expected to be located combined with gusty southwest wind. && .PRELIMINARY POINT TEMPS/POPS... DDC 57 30 67 26 / 0 0 10 10 GCK 56 26 65 23 / 0 0 10 0 EHA 60 30 69 24 / 0 0 0 0 LBL 59 27 69 23 / 0 0 0 0 HYS 56 27 64 25 / 0 0 10 10 P28 59 31 68 31 / 0 0 10 10 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Burgert LONG TERM...Burgert AVIATION...Springer FIRE WEATHER...Burgert
Hazardous weather outlook, Feb 26, 2:56 AM CST, 10 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 256 AM CST Fri Feb 26 2021 KSZ030-031-043>046-061>066-074>081-084>090-271000- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 256 AM CST Fri Feb 26 2021 /156 AM MST Fri Feb 26 2021/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Elevated to near critical fire weather conditions can be expected today, mainly west of highway 283 Day 1 Hazards ------------- * Non-thunderstorm wind: Limited risk * Fire weather: Significant risk .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Days 2-7 Discussion ------------------- Near critical fire weather risk will be possible for a large portion of southwest Kansas west of highway 283 Saturday afternoon. Dry conditions and elevated fire weather conditions will be possible across some portion of southwest Kansas from Sunday through Thursday. Days 2-7 Hazards ---------------- * Saturday - Non thunderstorm wind: Limited risk - Fire weather: Extreme risk * Sunday - Fire weather: Elevated risk * Monday - Fire weather: Elevated risk * Tuesday - Fire weather: Elevated risk * Wednesday - Fire weather: Elevated risk * Thursday - Fire weather: Elevated risk .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage https://weather.gov/crh/ghwo?sid=ddc
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 11:34 AM CST | Red Flag Warning | DDC | Clark, Ellis, Finney, Ford, Grant, Gray and 13 more | 31 hr |
Nearby
Fire Weather Watches in Kansas, 2021Every fire weather watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.